Alert archive / Wisconsin / Gale Warnings in 2016
Gale Warning 14, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Dec 14, 2016, 4:54 AM CST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2016, 4:54 AM CST (10:54 UTC)
- Expired
- Dec 15, 2016, 9:34 AM CST
- In force
- 29 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
085 WHUS73 KGRB 141054 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 454 AM CST WED DEC 14 2016 ...INCREASING WEST WINDS AND HIGHER WAVES... .WESTERLY WINDS WILL BE QUITE GUSTY FOR THE NEXT FEW DAYS. GALE FORCE GUSTS WILL BE POSSIBLE ALONG NORTHER DOOR COUNTY. LMZ521-541-141900- /O.UPG.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/ /O.NEW.KGRB.GL.W.0014.161214T1054Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 454 AM CST WED DEC 14 2016 ...GALE WARNING IN EFFECT UNTIL 3 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST TO 30 KNOTS THROUGH THURSDAY MORNING. GUSTS UP TO 40 KNOTS, ESPECIALLY OVER NORTHERN DOOR COUNTY. * WAVES...4 TO 7 FEET THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-141900- /O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 454 AM CST WED DEC 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...WEST AROUND 25 TO 30 KNOTS WITH A FEW GUSTS UP TO 35 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
438 WHUS73 KGRB 141526 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 926 AM CST WED DEC 14 2016 ...INCREASING WEST WINDS AND HIGHER WAVES... .WESTERLY WINDS WILL BE QUITE GUSTY FOR THE NEXT FEW DAYS. GALE FORCE GUSTS WILL BE POSSIBLE ALONG NORTHER DOOR COUNTY. LMZ521-541-142330- /O.CON.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 926 AM CST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...WEST TO 30 KNOTS THROUGH THURSDAY MORNING. GUSTS UP TO 40 KNOTS... ESPECIALLY OVER NORTHERN DOOR COUNTY. * WAVES...4 TO 7 FEET THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-142330- /O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 926 AM CST WED DEC 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...WEST AROUND 25 TO 30 KNOTS WITH A FEW GUSTS UP TO 35 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
164 WHUS73 KGRB 142155 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 355 PM CST WED DEC 14 2016 ...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE THROUGH THURSDAY... .WEST WINDS WILL REMAIN GUSTY THROUGH THURSDAY. GALE FORCE GUSTS ARE EXPECTED NEAR NORTHERN DOOR COUNTY. LMZ521-541-150600- /O.CON.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 355 PM CST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...WEST TO 30 KNOTS THROUGH THURSDAY MORNING...THEN SLOWLY DIMINISHING THURSDAY AFTERNOON. GUSTS UP TO 40 KNOTS...ESPECIALLY NEAR NORTHERN DOOR COUNTY. * WAVES...3 TO 5 FEET THROUGH THURSDAY MORNING...SUBSIDING TO 1 TO 3 FEET THURSDAY AFTERNOON. * A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE WARNING EXPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-150600- /O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 355 PM CST WED DEC 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...WEST TO 30 KNOTS TONIGHT...THEN 15 TO 25 KNOTS THURSDAY MORNING...SLOWING DIMINISHING THURSDAY AFTERNOON. A FEW GUSTS UP TO 35 KNOTS ARE POSSIBLE THROUGH EARLY THURSDAY MORNING. * WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
241 WHUS73 KGRB 150345 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 945 PM CST WED DEC 14 2016 ...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE THROUGH THURSDAY... .WEST WINDS WILL REMAIN GUSTY THROUGH THURSDAY. GALE FORCE GUSTS ARE EXPECTED NEAR NORTHERN DOOR COUNTY. LMZ521-541-151145- /O.CON.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 945 PM CST WED DEC 14 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...WEST GALES TO 35 KTS DECREASING TO 30 KNOTS OVERNIGHT INTO THURSDAY MORNING...THEN SLOWLY DIMINISHING THURSDAY AFTERNOON. GUSTS UP TO AROUND 40 KNOTS...ESPECIALLY NEAR NORTHERN DOOR COUNTY. * WAVES...3 TO 5 FEET THROUGH THURSDAY MORNING...SUBSIDING TO 1 TO 3 FEET THURSDAY AFTERNOON. * A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE WARNING EXPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-151145- /O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 945 PM CST WED DEC 14 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... * WINDS...WEST TO 30 KNOTS TONIGHT...DIMINISHING TO 15 TO 25 KNOTS THURSDAY MORNING...THEN SLOWING DIMINISHING THURSDAY AFTERNOON. A FEW GUSTS UP TO 35 KNOTS ARE POSSIBLE THROUGH EARLY THURSDAY MORNING. * WAVES...2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
674 WHUS73 KGRB 150946 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 346 AM CST THU DEC 15 2016 ...GUSTY WEST WINDS AND HIGH WAVES WILL CONTINUE TODAY... .GUSTY WEST WINDS WILL CONTINUE TODAY BEFORE SUBSIDING LATE AFTERNOON. GALE FORCE GUSTS ARE EXPECTED NEAR NORTHERN DOOR COUNTY THIS MORNING. LMZ521-541-151800- /O.CON.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 346 AM CST THU DEC 15 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...WEST GALES TO 30 KTS WITH GUSTS TO 40 KNOTS THIS MORNING NEAR DOOR COUNTY. WINDS AND WAVES SUBSIDING THIS AFTERNOON. * WAVES...4 TO 7 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON. * A SMALL CRAFT ADVISORY WILL BE NEEDED ONCE THE GALE WARNING EXPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-151800- /O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 346 AM CST THU DEC 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...15 TO 25 KNOTS WITH A FEW GUSTS TO 35 KNOTS THIS MORNING...THEN SLOWING DIMINISHING IN THE AFTERNOON. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
781 WHUS73 KGRB 151534 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 934 AM CST THU DEC 15 2016 ...GUSTY WEST WINDS AND HIGHER WAVES WILL CONTINUE THROUGH MID AFTERNOON... .GUSTY WEST WINDS WILL CONTINUE TODAY BEFORE SUBSIDING LATE AFTERNOON. THE HIGHEST GUSTS ARE EXPECTED NEAR NORTHERN DOOR COUNTY THIS MORNING. LMZ521-541-152100- /O.CAN.KGRB.GL.W.0014.000000T0000Z-161215T2100Z/ /O.EXA.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 934 AM CST THU DEC 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS THIS MORNING...THEN SLOWING DIMINISHING IN THE AFTERNOON. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-152100- /O.CON.KGRB.SC.Y.0086.000000T0000Z-161215T2100Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 934 AM CST THU DEC 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...15 TO 25 KNOTS...THEN SLOWING DIMINISHING IN THE AFTERNOON. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 14, 3:01 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 14, 3:01 AM CST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 301 AM CST Wed Dec 14 2016 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 301 AM CST Wed Dec 14 2016 Upper height falls continue from today into this evening as short wave trough axis slides over the northeast half of the state. Plenty of clouds and flurries associated with this short wave trough this morning. Flurries and clouds were also associated with the 850 MB cold front sliding over the state this morning. Anticipate the front will be departing eastern Wisconsin toward noon followed with a reinforcing shot of arctic air pouring into the area on west to northwest winds. High temperatures will be reached around noon then become steady or slowly falling in the afternoon. Will issue WC headlines starting this evening and continue into late morning Thursday as winds begin to subside later Thursday. Minor lake effect snow chances across the far north due to winds are too westerly. .LONG TERM...Thursday Night Through Tuesday Issued at 301 AM CST Wed Dec 14 2016 High confidence that it will be bitterly cold Thursday night, followed by a significant accumulating snowfall Friday into Saturday followed by another arctic blast Saturday night into Monday. Now to the details! Low temperatures Thursday night will be tricky as winds are expected to diminish and there will be a period of clear to partly cloudy skies (thin high clouds). Clouds will continue to thicken through the night, thus temperatures are expected to steady out or even slowly rise overnight. There is a small chance of light snow across central Wisconsin towards daybreak. On Friday, there will be a chance of light snow during the morning as 850mb warm advection noted on the models. The light snow may be sporadic during the morning as the bufkit soundings indicated some dry air in the low levels during this period. The snow will get going in earnest Friday afternoon with continued 850mb warm advection. The snow could become heavy at times late Friday afternoon into Saturday morning as low pressure moves from the central plains into the lower Great Lakes region. Looking at the 850mb thermal gradient, the low is expected to move into lower Michigan Saturday afternoon. At this time, think there will be a band of heavy snow with 6 inches or more south of a Wausau to Wausaukee line, and across Vilas County where lake effect snow showers should linger into Saturday night. This system has many factors in place to support the high snow totals with high liquid to snow ratios, decent jet streak action to enhance lift and there is potential for lake enhancement across northeast Wisconsin. As the system moves into lower Michigan Saturday, there is the potential for some gusty northerly winds that may also create blowing and drifting of the snow. Offices to the west are contemplating winter storm watches at this time. Since this will a 5th into a 7th period event, will hold off on a winter storm watch for now. As stated earlier, once the system departs another surge of arctic air is expected Saturday night into Monday. It appears that wind chill headlines may be needed again late Saturday night into Monday morning for some or all of the area. The good news is there should be some decent moderation in temperatures as the new numerical guidance has highs near freezing on Wednesday. && .AVIATION...for 06Z TAF Issuance Issued at 1038 PM CST Tue Dec 13 2016 VFR CEILINGS BETWEEN 3500 AND 4500 FT AND PERHAPS SOME FLURRIES ARE POSSIBLE TONIGHT. IN ADDITION, LOW LEVEL WIND SHEAR COULD AFFECT SOME AIRCRAFT THROUGH 14Z WEDNESDAY WITH 35 KNOT WEST WINDS AT 1000 FT AGL AND SOUTHWEST WINDS AROUND 10 KNOTS AT THE SFC. MAINLY VFR CONDITIONS WEDNESDAY WITH BRIEF MVFR CEILINGS POSSIBLE NORTH OF A WAUSAU TO IRON MOUNTAIN LINE. GUSTY WEST SURFACE WINDS MAY CAUSE CROSSWIND CONSIDERATIONS FOR LIGHT AIRCRAFT AT SOME AIRPORTS. A SIGNIFICANT SNOW IS LIKELY FRIDAY AFTERNOON THROUGH SATURDAY, REQUIRING PLOWING OF RUNWAYS, TAXIWAYS, RAMPS AND PARKING LOTS. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 9 PM this evening to 10 AM CST Thursday FOR WIZ020-022-030-031-035>040-045-048>050-074. Wind Chill Advisory from 6 PM this evening to 11 AM CST Thursday FOR WIZ005-010>013-018-019-021-073. && SHORT TERM.....TDH LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Dec 14, 3:24 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 324 AM CST WED DEC 14 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 324 AM CST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ARCTIC AIR POURING OVER THE STATE ON BLUSTERY WEST TO NORTHWEST WINDS TODAY INTO THURSDAY MORNING WILL CREATE BITTER COLD WIND CHILLS FROM 20 TO 30 BELOW ZERO FOR MOST AREAS. WIND CHILLS THIS LOW CAN PRODUCE FROST BITE WITHIN 30 MINUTES ON EXPOSED SKIN. IF HEADING OUTDOORS...DRESS IN LAYERS TO PROTECT YOURSELF FROM THE COLD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS TRAVEL IS EXPECTED FRIDAY AFTERNOON INTO SATURDAY AFTERNOON AS A SIGNIFICANT WINTER STORM MOVES ACROSS THE CENTRAL UNITED STATES INTO THE GREAT LAKES REGION. LIGHT SNOW IS EXPECTED TO DEVELOP FRIDAY MORNING. THE SNOW COULD BECOME HEAVY AT TIMES LATE FRIDAY AFTERNOON INTO SATURDAY MORNING. ALSO...SOME BLOWING AND DRIFTING OF THE SNOW IS POSSIBLE ON SATURDAY. THE SNOW IS THEN EXPECTED TO TAPER OFF OR END FOR MOST LOCATIONS SATURDAY AFTERNOON OR EVENING. THERE ARE INDICATIONS THAT A BAND OF HEAVY SNOW WITH 6 INCHES OR MORE IS EXPECTED ACROSS MUCH OF THE AREA BY SATURDAY AFTERNOON. THE HIGHEST TOTALS ARE EXPECTED SOUTH OF A WAUSAU TO WAUSAUKEE LINE...AND ACROSS VILAS COUNTY WHERE LAKE EFFECT SNOW SHOWERS WILL LINGER INTO SATURDAY NIGHT. ANYONE WITH TRAVEL PLANS FRIDAY INTO SATURDAY SHOULD CONTINUE TO MONITOR LATER FORECASTS AND POSSIBLE WATCHES AND WARNINGS ON THIS IMPENDING WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-150930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 324 AM CST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT A FEW GALE FORCE GUSTS ARE POSSIBLE THIS AFTERNOON TONIGHT, MAINLY NORTH OF CHAMBERS ISLAND AND ALSO NEAR THE NORTHERN DOOR PENINSULA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE GUSTS ARE POSSIBLE AT TIMES THURSDAY NORTH OF CHAMBERS ISLAND AND ALSO NEAR THE NORTHERN DOOR PENINSULA. TDH/ECKBERG
In the hours before
Special weather statement, Dec 14, 3:34 AM CST, 1 hour 20 minutes before
Special Weather Statement National Weather Service Green Bay WI 334 AM CST Wed Dec 14 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141600- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 334 AM CST Wed Dec 14 2016 ...Very cold wind chills this week...Heavy snow possible Friday afternoon into Saturday... A reinforced arctic air mass will pour into the area today into thursday morning on blustery west to northwest winds. Wind chill values of 20 to 35 below zero are expected tonight into Thursday morning, prompting wind chill advisories for the entire state. Make sure to dress appropriately if you will be outside, as frost bite can occur in under 30 minutes. The blustery west to southwest winds may produce some drifting of the snow and produce scattered slippery spots today into tonight, especially across open rural roadways. After one more cold night of sub zero temperatures Thursday night, another winter storm system is expected to impact the region from Friday afternoon into Saturday. This system has the potential to produce a period of heavy snow across much of the area. Currently, it looks like over 6 inches of accumulation will be possible, mainly south of highway 64 and also along the lakeshore. Motorists should be alert for slippery spots on area roadways today into tonight. All should listen to later forecasts concerning the very cold wind chill values this week as well as potential of a strong winter storm from Friday into Saturday. TDH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:37 AM CST | Wind Chill Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 31 hr |
| Dec 14, 1:54 PM CST | Winter Storm Watch | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.